Posted by fluffy on September 26, 2003, at 11:04:17
In reply to Re: Barb-cat...or anyone who can help me decide » fluffy, posted by katia on September 26, 2003, at 0:18:11
It's good to see you and Barb-cat's names again. I needed some time away from PB to try and just concentrate on how I was feeling.
Katia--I'm very, very glad that Depakote is working. Count yourself lucky--really!! I asked before, but maybe you didn't know yet. But is PCOS reversable? Because if it is, then you could just get tested (probed) every so often and rest your mind. If it does appear to be showing up, then you could try another mood stabilizer.
It really sucks, but all bipolar drugs carry some long term risks--liver damage, thyroid damage, weight gain. As to the weight gain thing...this may seem patronizing...but do you have an exercise regimine in place? It seems to help my mood. And for you, it may keep the extra few pounds off. From what I've heard, there's actually a weight gain "threshold" with Dep. For example, if you rapidly start to gain weight, then you could drop down a dose and see if it is still a problem. But for now, a few pounds may be worth some stability! I've developed some pretty nasty acne on Lamictal. I don't like it. Doesn't make me feel very attractive--can't wear my fave tops anymore. But for the sake of a better mood, I just live with it.
Again--so glad you are feeling better!! YAY KATIA!!!
Hugs to you too!